Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LAS95

Red, Damaged Skin From Tretinoin

Recommended Posts

so about two years ago i started to break out really bad. My dermatologist perscribed me many things included a tretinoin gel. I used it daily on my cheeks and chin to treat and prevent break outs, but i feel like the areas i put it on have damaged my skin. I am always in the sun in the summer and the areas the tretinoin had gone just completely burned, not tanned like the rest of my face. Now two years later i only use the tretinoin once in a while, when i notice a pimple,but in all the places i previously applied it is so damaged. It's very red, has a rough texture, and is just noticeable different from the rest of my face, it looks awful and i am so self conscious. my dermatologist thinks its rosacea and just recently prescribed me an anti-inflammatory antibiotic but i am almost certain it is from either the treinoin alone, or the tretinoin stripping my skin and the sun damaging it. Is there anything i can do?!

Share this post


Link to post
Share on other sites

Did your dermatologist advise you to use sunscreen always when in the sun when he or she prescribed you the tretinoin? Knowing what tretinoin does, this should be standard.

Share this post


Link to post
Share on other sites

Good grief, people proclaiming to understand the will of God. How illuminating and original. I'm sure the ancient Hebrews had a nutribullet and a Whole Foods on the corner, and purified water coming out of the tap. Oh, and they also lived to be 100 years old.

And of course, the only people with acne are poisoning their bodies at McDonald's.

What is a toxin? "An antigenic poison or venom of plant or animal origin, especially one produced by or derived from microorganisms and causing disease when present at low concentration in the body." I think you mean synthetic toxicant.

Share this post


Link to post
Share on other sites

Good grief, people proclaiming to understand the will of God. How illuminating and original. I'm sure the ancient Hebrews had a nutribullet and a Whole Foods on the corner, and purified water coming out of the tap. Oh, and they also lived to be 100 years old.

And of course, the only people with acne are poisoning their bodies at McDonald's.

What is a toxin? "An antigenic poison or venom of plant or animal origin, especially one produced by or derived from microorganisms and causing disease when present at low concentration in the body." I think you mean synthetic toxicant.

Omg Siri aha you're awesome. I honestly just about lost my shit at the above comment.

"Who would you rather put your trust in? God? Or a misinformed derm? God says you must be clean from the inside within first before the outside can be made clean. So sounds like eating a organic healthy diet would heal the skin alone. Or the derm?" Lol I'd rather put my trust in something that has scientific data backing up it's efficacy then "God". With that being said, I wouldn't trust a misinformed dermatologist either. Differin or adapalene is typically supposed to be used all over the face except for the eye and mouth area and you're only supposed to use a pea sized amount to cover your entire face, that means if you were only using it on part of your face you should be using even less, following it up with moisturizer then use a moisturizer with SPF in the daytime. The redness is likely sun damage if you were using adapalene without following up with sunscreen in the day time.

Edited by SamB

Share this post


Link to post
Share on other sites

I used to always get red cheeks. I still get it from time to time but my new regime has helped to make these occasions rare.

Drink green tea

Use PureChimp Super Cleanser

I also kept a diary to see what triggered my skin redness & then tried to avoid these things. (I know its a pain but once you have done it you may find a way to reduce redness in your skin for the rest of your life).

Sugar way a big trigger for me personally.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×